MAUDE Adverse Event Report: EXACTECH, INC. 36MM HUMERAL LINER +0 UNCONSTRAINED; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. 36MM HUMERAL LINER +0 UNCONSTRAINED; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 36MM HUMERAL LINER +0 UNCONSTRAINED
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Pain (1994); Osteolysis (2377)
Date of Event 09/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d10: concomitant products: - eq reverse tray adaptor +0mm (cat# 320-10-00 / serial# (b)(6)) - eq reverse locking screw (cat# 320-15-05 / serial# (b)(6)) - eq reverse torque defining screw kit (cat# 320-20-00 / serial# (b)(6)) - eq reverse compression locking screw w/ cap 4.5mmx18mm (cat# 320-20-18 / serial# (b)(6)) - eq reverse compression locking screw w/ cap 4.5mmx18mm (cat# 320-20-18 / serial# (b)(6)) - eq reverse compression locking screw w/ cap 4.5mmx22mm (cat# 320-20-22 / serial# (b)(6)) - eq reverse compression locking screw w/ cap 4.5mmx22mm (cat# 320-20-22 / serial# (b)(6)) - glenosphere 36mm (cat# 320-31-36 / serial# (b)(6)) - small glenoid plate (cat# 320-35-01 / serial# (b)(6)) additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately three years post initial right tsa, the 80 y/o female patient presented back to surgeon's office with complaints of pain and dissatisfaction with their right reverse tsa.Upon examination and imaging, the surgeon believed the patient's glenoid positioning was too superior, this led to inferior scapular notching of the poly liner implant onto the scapular bone.Evidence of bone reabsorption and osteolysis due to poly wear is present.The surgeon felt the baseplate implant was unstable and loose on imaging.The surgeon would like it reported that this patient obtained a scapular spine fracture as well.The patient was scheduled for a revision right reverse tsa surgery.During the revision surgery, the joint was exposed.The humeral liner, torque screw, and tray were removed from the stem.The stem was checked for stability.The glenoid was then accessed and the locking screw and glenosphere were removed.The locking caps and compression screws were removed and the baseplate showed to be loose in the glenoid bone.There was inferior glenoid bone completely missing due to wear and osteolysis.Cultures were taken throughout the procedure.The baseplate was removed and the joint was irrigated well.The surgeon had to cut and remove the distal coracoid for bone graft and use it in and on the glenoid surface to replace bone before implanting a new competitor's central screw in baseplate.The surgeon used a 36mm competitor's glenosphere and locking screw.The surgeon then went back to the humerus and trailed the exactech 36mm humeral tray and liner to match the 36mm competitor's implant.A new humeral tray was secured with a new torque screw and a new liner was implanted.There was no breakage of device or surgical delay/prolongation.The patient left the or stable.Patient was last known to be in stable condition following the event.Photos and x-ray attached.The devices are not available for evaluation due to devices was discarded by the facility.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.An investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The revision reported was likely the result of prosthesis wear and loosening.Additional reasons for the reported revision may be inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and relevant clinical information were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
36MM HUMERAL LINER +0 UNCONSTRAINED
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
3523771140
MDR Report Key17840853
Report Number1038671-2023-02398
Device Sequence Number17243652
Product Code KWT
UDI-Device Identifier10885862086617
UDI-Public10885862086617
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K093275
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2025
Device Model Number36MM HUMERAL LINER +0 UNCONSTRAINED
Device Catalogue Number320-36-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer03/20/2025
04/30/2025
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date03/21/2025
05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EQ PRESERVE STEM 9MM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale